Alert archive / West Virginia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 161, NWS Charleston, WV

June 20, 2008Calhoun County, Gilmer County, West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Jun 20, 2008, 4:11 PM EDT for Calhoun County, Gilmer County, West Virginia. It was in force for 49 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 20, 2008, 4:11 PM EDT (20:11 UTC)
Expired
Jun 20, 2008, 5:00 PM EDT
In force
49 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Calhoun County, WV, Gilmer County, WV

The radar

The Charleston,WV radar (KRLX), 103 km from the middle of the area, began a volume at 20:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 20, 4:23 PM EDTHAIL 0.882 Ese Grantsville, WV
Jun 20, 4:40 PM EDTHAIL 0.75Glenville, WV
Jun 20, 4:45 PM EDTHAIL 0.88Glenville, WV
Jun 20, 4:51 PM EDTHAIL 0.75Glenville, WV

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 8.2 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2008-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 33 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2008-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
33 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1511 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KRLX 202011
SVRRLX
WVC013-021-202100-
/O.NEW.KRLX.SV.W.0161.080620T2011Z-080620T2100Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
411 PM EDT FRI JUN 20 2008

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN CALHOUN COUNTY IN WEST VIRGINIA...
  NORTHERN GILMER COUNTY IN WEST VIRGINIA...

* UNTIL 500 PM EDT

* AT 409 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR GRANTSVILLE...AND MOVING NORTHEAST AT 30
  MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  GLENVILLE BY 440 PM EDT...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3910 8080 3894 8067 3881 8112 3897 8121
      3902 8104 3902 8101 3904 8096 3904 8093
      3907 8090
TIME...MOT...LOC 2011Z 239DEG 27KT 3891 8111

$$

29
2 follow-up statements
000 
WWUS51 KRLX 202041
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EDT FRI JUN 20 2008

WVC013-202049-
/O.CAN.KRLX.SV.W.0161.000000T0000Z-080620T2100Z/
CALHOUN WV-
439 PM EDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN CALHOUN COUNTY IS
CANCELLED...

THE STORM THAT PROMPTED THE WARNING HAS NOW EXITED EAST OF CALHOUN 
COUNTY...AFTER DROPPING SIGNIFICANT AMOUNTS OF UP TO NICKEL SIZE 
HAIL NEAR GRANTSVILLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 8067 3890 8083 3888 8085 3889 8087
      3886 8093 3901 8102 3904 8096 3904 8093
      3907 8090 3910 8080
TIME...MOT...LOC 2039Z 239DEG 27KT 3902 8088

$$

WVC021-202100-
/O.CON.KRLX.SV.W.0161.000000T0000Z-080620T2100Z/
GILMER WV-
439 PM EDT FRI JUN 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHERN GILMER COUNTY...

AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
 THIS STORM WAS LOCATED JUST SOUTHEAST OF NEWBERNE...AND NEAR 
GLENVILLE...MOVING NORTHEAST AT 31 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  COXS MILLS BY 445 PM EDT...
  BALDWIN BY 450 PM EDT...

SIGNIFICANT AMOUNTS OF HAIL UP TO NICKEL SIZE WAS REPORTED NEAR 
GRANTSVILLE WITH THIS STORM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 8067 3890 8083 3888 8085 3889 8087
      3886 8093 3901 8102 3904 8096 3904 8093
      3907 8090 3910 8080
TIME...MOT...LOC 2039Z 239DEG 27KT 3902 8088

$$

29
000 
WWUS51 KRLX 202100
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
459 PM EDT FRI JUN 20 2008

WVC021-202109-
/O.EXP.KRLX.SV.W.0161.000000T0000Z-080620T2100Z/
GILMER WV-
459 PM EDT FRI JUN 20 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN GILMER COUNTY EXPIRES
AT 500 PM EDT...

AFTER PRODUCING PENNY SIZE HAIL IN THE GRANTSVILLE AND GLENVILLE 
AREAS...THE STORM THAT PROMPTED THE WARNING HAS NOW WEAKENED BELOW 
SEVERE LIMITS AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE 
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER 
OTHER WEAKER THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND 
PEA SIZE HAIL.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3894 8067 3890 8083 3888 8085 3889 8087
      3886 8093 3901 8102 3904 8096 3904 8093
      3907 8090 3910 8080
TIME...MOT...LOC 2059Z 239DEG 27KT 3910 8071

$$

19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:49 PM EDT, 22 minutes earlier.

Area forecast discussion, Jun 20, 3:49 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT FRI JUN 20 2008

.SYNOPSIS...
WARM...MOIST SOUTHWEST FLOW WILL CONTINUE THROUGH SATURDAY...WITH A
CHANCE OF MAINLY AFTERNOON THUNDERSTORMS.  MORE UNSETTLED WEATHER
INTO EARLY NEXT WEEK...WITH SEASONABLE TEMPERATURES RETURNING.

&&

.NEAR TERM /THROUGH SATURDAY/...
MODELS SHOW INCREASING MOISTURE AND UPPER LEVEL DISTURBANCES THROUGH
SATURDAY...WELL AHEAD OF THE NEXT COLD FRONT AND UPPER LEVEL TROUGH.
THE ONE FEATURE THAT MODELS AGREE ON IS ONE UPPER LEVEL VORT MAX
OVER SOUTHERN ILLINOIS THAT PASSES MAINLY SOUTH OF OUR AREA TONIGHT
AND SATURDAY MORNING BEFORE THE UPPER FLOW BACKS TO THE SOUTHWEST.
ANY CONVECTION THIS PERIOD WILL BE MAINLY DIURNALLY PRODUCED WITH
HEATING A SIGNIFICANT FACTOR...SO WILL TAILOR POPS IN THE MOIST AND
RATHER UNSTABLE ATMOSPHERE TO MAINLY AFTERNOON THUNDERSTORMS. THE
STORMS THIS AFTERNOON WILL RAPIDLY DIMINISH AROUND SUNSET WITH LOSS
OF HEATING. POPS TONIGHT FOLLOW THE AFOREMENTIONED UPPER VORT...SO
MAINLY CHANCE POPS OVERNIGHT FAR SOUTH AND LITTLE ELSEWHERE.

ON SATURDAY...INCREASE POPS TO CHANCE EVERYWHERE BY AFTERNOON AS
BELIEVE ENOUGH HEATING WILL ON THE ATMOSPHERE. HARD TO GO WITH ANY
ORGANIZED AREA WITH LITTLE TO NO SURFACE FOCUSING.

WITH THE HIGHER DEWPOINTS AND CLOUDS...GOING WITH MILDER GUIDANCE
TONIGHT AND A BLEND ON SATURDAY. TEMPERATURES WILL BE AROUND
NORMAL...BUT A BIT ON THE HUMID SIDE.

&&

.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
POPS DECREASE THROUGH SUNDAY EVENING/NIGHT WITH LOSS OF DAYTIME
HEATING.  ACTIVITY WILL BE AT A MINIMUM AROUND 12Z SUNDAY...BUT IS
STILL POSSIBLE WITH SMALL...TOUGH-TO-TIME VORT MAXES MOVING THROUGH
THE TROUGH.

MAIN FEATURE TO GRAB ONTO IS A WEAK COLD FRONT...WHICH WILL CROSS
BETWEEN 12Z AND AROUND 21Z SUNDAY.  SHOULD BE ENOUGH SUPPORT/LOW
LEVEL CONVERGENCE ALONG BOUNDARY TO FOCUS ACTIVITY...AND WENT WITH
HIGH CHANCE POPS.  STILL DID NOT WANT TO GO LIKELY YET...WOULD LIKE
TO SEE A BIT DEEPER MOISTURE.

SUPPORT MONDAY WILL COME FROM LAST SHORTWAVE ROTATING THROUGH
TROUGH...BEFORE NORTHWEST FLOW BECOMES ESTABLISHED BEHIND THE TROUGH
AXIS.  ONCE AGAIN...POP PATTERN WILL BE DIURNALLY-BASED...WITH
SLIGHTLY BETTER COVERAGE IN THE NORTHERN COUNTIES.  ACTIVITY FINALLY
CALMS DOWN LATER MONDAY NIGHT...WITH DECREASING CLOUDS.

PREFERRED A MAV/MET BLEND DURING THE NIGHTS...AND LEANED TOWARDS
COOLER MOS NUMBERS DURING THE DAY.

&&

.LONG TERM /TUESDAY THROUGH FRIDAY/...
EASTERN TROUGH PATTERN STILL ON TRACK TO LIFT OUT BY THE MIDDLE OF
NEXT WEEK...WITH A MORE ZONAL PATTERN TAKING OVER.  EURO MODELS
STILL THE WAY TO GO...USED HPC GRIDS HEAVILY FOR THIS FORECAST.

WEAK SURFACE HIGH PRESSURE PLUS RISING H500 HEIGHTS POINT TO A DRY
DAY ON TUESDAY.  WEAK FRONTAL BOUNDARY COULD FORM UP IN OR NEAR THE
CWA WEDNESDAY/THURSDAY...WITH MIDLEVEL RIPPLES RIDING ALONG IT.
KEPT LOW CHANCE POPS THROUGH THIS PERIOD...WITH A DIURNAL
EMPHASIS...WITH MUCH TIMING/LOCATION UNCERTAINTY.  WARM SECTOR TRIES
TO POKE NORTHWARD FOR FRIDAY...ALONG WITH RISING DEWPOINTS.
SCATTERED AFTERNOON CONVECTION LOOKS POSSIBLE.

ACCEPTED HPC TEMPERATURES...IN LINE WITH MEX/ENSEMBLE NUMBERS.

&&

.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THRU 18Z SATURDAY...

VFR OUTSIDE OF CONVECTION THIS AFTERNOON. AREAS MOST LIKELY FOR
THUNDERSTORMS WOULD BE FROM ALONG THE OHIO RIVER TO ACROSS THE FAR
NORTH...AND ALSO ACROSS THE FAR SOUTH. INCLUDED TEMPO THUNDER IN ALL
TERMINALS THIS AFTERNOON EXCEPT CRW AND BKW...WHERE ONLY CB IS
MENTIONED DUE TO LESS COVERAGE. CONVECTION ENDS BY 01Z EXCEPT FOR
THE FAR SOUTH. SOME FOG FORMATION IS LIKELY TONIGHT...ESPECIALLY IN
AREAS THAT RECEIVE RAIN THIS AFTERNOON...CONFIDENT ENOUGH TO INCLUDE
IFR FOG MOST TERMINALS 08Z-12Z. AFTER 13Z SATURDAY...GENERALLY VFR
CEILINGS 5000-8000 FEET WITH CHANCE OF CONVECTION...ESPECIALLY
SOUTHEASTERN PORTIONS OF AREA.

AVIATION OUTLOOK /AFTER 18Z SATURDAY/...THUNDERSTORMS POSSIBLE
SATURDAY AFTERNOON AS COLD FRONT APPROACHES.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...CL/JMV
NEAR TERM...JMV
SHORT TERM...CL
LONG TERM...CL
AVIATION...JMV
Hazardous weather outlook, Jun 20, 4:01 PM EDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
401 PM EDT FRI JUN 20 2008

VAZ003-004-WVZ013-015-016-018-024>029-033>038-212015-
DICKENSON-BUCHANAN-LINCOLN-KANAWHA-ROANE-CALHOUN-MINGO-LOGAN-BOONE-
CLAY-BRAXTON-GILMER-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-
401 PM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND WEST
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-014-017-019-
212015-
GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON-
JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-WAYNE-CABELL-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-WIRT-RITCHIE-
401 PM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
SATURDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ020-030>032-039-040-046-047-212015-
DODDRIDGE-LEWIS-HARRISON-TAYLOR-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
401 PM EDT FRI JUN 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
THROUGH THIS EVENING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THUNDERSTORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE
SUNDAY AFTERNOON AND EVENING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

TRM

In the hours before

Special weather statement, Jun 20, 1:55 PM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
155 PM EDT FRI JUN 20 2008

WVZ014-015-201830-
KANAWHA-PUTNAM-
155 PM EDT FRI JUN 20 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN KANAWHA AND
SOUTHERN PUTNAM COUNTIES...

AT 150 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 7 MILES SOUTHWEST OF NITRO...MOVING
EAST AT 25 MPH.

WIND GUSTS TO 35 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR TEAYS VALLEY AROUND 200 PM...TORNADO AROUND
205 PM...NITRO AROUND 210 PM...BANCROFT AROUND 215 PM...INSTITUTE
AROUND 220 PM AND CROSS LANES AROUND 225 PM.
Special weather statement, Jun 20, 2:09 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
209 PM EDT FRI JUN 20 2008

WVZ006-007-014-201845-
CABELL-MASON-PUTNAM-
209 PM EDT FRI JUN 20 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CABELL...NORTHERN
PUTNAM AND SOUTHERN MASON COUNTIES...

AT 206 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 13 MILES NORTHEAST OF PROCTORVILLE...
MOVING EAST AT 20 MPH.

WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR FRAZIERS BOTTOM AROUND 235 PM...BUFFALO
AROUND 240 PM AND WINFIELD AROUND 245 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Special weather statement, Jun 20, 3:12 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
312 PM EDT FRI JUN 20 2008

WVZ015-027-201945-
CLAY-KANAWHA-
312 PM EDT FRI JUN 20 2008

...A STRONG THUNDERSTORM WILL AFFECT CLAY AND NORTHEASTERN KANAWHA
COUNTIES...

AT 307 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 15 MILES WEST OF CLAY...MOVING EAST AT
25 MPH.

WIND GUSTS TO 30 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR GLEN AROUND 320 PM...PROCIOUS AROUND 335 PM
AND WALLBACK AROUND 345 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
Local storm report, Jun 20, 3:46 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
346 PM EDT FRI JUN 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0335 PM     HAIL             3 N WALTON              38.68N 81.40W
06/20/2008  E0.88 INCH       ROANE              WV   POST OFFICE

&&

JDENT
Special weather statement, Jun 20, 3:55 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT FRI JUN 20 2008

WVZ027-028-202030-
BRAXTON-CLAY-
355 PM EDT FRI JUN 20 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CLAY AND WESTERN
BRAXTON COUNTIES...

AT 354 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM LOCATED 6 MILES NORTH OF CLAY...MOVING EAST AT
25 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR NEBO AROUND 400 PM...SERVIA AROUND 410 PM...
STRANGE CREEK AROUND 415 PM AND FRAMETOWN AROUND 420 PM.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

29

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 2:49 PM EDTSevere Thunderstorm WarningRLXJackson, Kanawha, Putnam26 min
Jun 20, 3:28 PM EDTSevere Thunderstorm WarningRLXCalhoun, Roane47 min
Jun 20, 3:58 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay46 min
Jun 20, 5:09 PM EDTSevere Thunderstorm WarningRLXJackson, Mason, Putnam28 min
Jun 20, 7:19 PM EDTSevere Thunderstorm WarningRLXDoddridge, Pleasants, Ritchie, Tyler26 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.